Statistics from Altmetric.com
- diaphragmatic strictures
- double balloon enteroscopy
- non-steroidal anti-inflammatory drugs
- protein losing enteropathy
- rheumatoid arthritis
Non-steroidal anti-inflammatory drugs (NSAIDs) are the most favoured for the treatment of rheumatoid arthritis (RA) but they sometimes induce inflammation and ulceration of the gastrointestinal tract.1 Approximately 75% of patients receiving long term NSAIDs develop inflammation in the small intestine that in rare cases results in protein losing enteropathy.2,3 Furthermore, NSAIDs can bring about diaphragmatic strictures in the small intestine as a consequence of ulcer healing.
We report here a patient with RA who had multiple diaphragmatic strictures in the small intestine and subsequent protein losing enteropathy, probably due to long term non-steroidal anti-inflammatory drugs use. Her intestinal stricture and protein losing enteropathy, however, were successfully corrected by bougieing under double balloon enteroscopy without resort to surgical resection.
A 57 year old …
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.